Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 11 (2015), 071, 12 pages      arXiv:1507.02201

Path Integrals on Euclidean Space Forms

Guillermo Capobianco and Walter Reartes
Departamento de Matemática, Universidad Nacional del Sur, Av. Alem 1253, 8000 Bahía Blanca, Buenos Aires, Argentina

Received July 09, 2015, in final form August 31, 2015; Published online September 03, 2015

In this paper we develop a quantization method for flat compact manifolds based on path integrals. In this method the Hilbert space of holomorphic functions in the complexification of the manifold is used. This space is a reproducing kernel Hilbert space. A definition of the Feynman propagator, based on the reproducing property of this space, is proposed. In the $\mathbb{R}^n$ case the obtained results coincide with the known expressions.

Key words: path integrals; holomorphic quantization; space forms; reproducing kernel Hilbert spaces.

pdf (362 kb)   tex (20 kb)


  1. Casimir H.B.G., Rotation of a rigid body in quantum mechanics, Ph.D. Thesis, Rijksuniversiteit te Leiden, 1931.
  2. Chaichian M., Demichev A., Path integrals in physics. Vol. I. Stochastic processes and quantum mechanics, Series in Mathematical and Computational Physics, Institute of Physics Publishing, Bristol, 2001.
  3. DeWitt B.S., Dynamical theory in curved spaces. I. A review of the classical and quantum action principles, Rev. Mod. Phys. 29 (1957), 377-397.
  4. Ellis G.F.R., Topology and cosmology, Gen. Relativity Gravitation 2 (1971), 7-21.
  5. Faddeev L., Elementary introduction to quantum field theory, in Quantum Fields and Strings: a Course for Mathematicians, Vols. 1, 2 (Princeton, NJ, 1996/1997), Editors P. Deligne, P. Etingof, D.S. Fred, L.C. Jeffrey, D. Kazhdan, J.W. Morgan, D.R. Morrison, E. Witten, Amer. Math. Soc., Providence, RI, 1999, 513-550.
  6. Gorbunov I.V., Lyakhovich S.L., Sharapov A.A., Wick quantization of cotangent bundles over Riemannian manifolds, J. Geom. Phys. 53 (2005), 98-121, hep-th/0401022.
  7. Grigor'yan A., Heat kernels on weighted manifolds and applications, in The Ubiquitous Heat Kernel, Contemp. Math., Vol. 398, Editors J. Jorgenson, L. Walling, Amer. Math. Soc., Providence, RI, 2006, 93-191.
  8. Grigor'yan A., Heat kernel and analysis on manifolds, AMS Studies in Advanced Mathematics, Vol. 47, Amer. Math. Soc., Providence, RI, 2009.
  9. Guillemin V., Stenzel M., Grauert tubes and the homogeneous Monge-Ampère equation, J. Differential Geom. 34 (1991), 561-570.
  10. Guillemin V., Stenzel M., Grauert tubes and the homogeneous Monge-Ampère equation. II, J. Differential Geom. 35 (1992), 627-641.
  11. Hall B.C., The Segal-Bargmann ''coherent state'' transform for compact Lie groups, J. Funct. Anal. 122 (1994), 103-151.
  12. Hall B.C., The inverse Segal-Bargmann transform for compact Lie groups, J. Funct. Anal. 143 (1997), 98-116.
  13. Hall B.C., Holomorphic methods in analysis and mathematical physics, in First Summer School in Analysis and Mathematical Physics (Cuernavaca Morelos, 1998), Contemp. Math., Vol. 260, Editors S. Pérez-Esteva, C. Vilegas-Blas, Amer. Math. Soc., Providence, RI, 2000, 1-59, quant-ph/9912054.
  14. Hall B.C., Harmonic analysis with respect to heat kernel measure, Bull. Amer. Math. Soc. 38 (2001), 43-78, quant-ph/0006037.
  15. Hall B.C., Kirwin W.D., Adapted complex structures and the geodesic flow, Math. Ann. 350 (2011), 455-474, arXiv:0811.3083.
  16. Hall B.C., Mitchell J.J., The Segal-Bargmann transform for noncompact symmetric spaces of the complex type, J. Funct. Anal. 227 (2005), 338-371, quant-ph/0409118.
  17. Kleinert H., Quantum mechanics and path integrals in spaces with curvature and torsion, Modern Phys. Lett. A 4 (1989), 2329-2337.
  18. Kleinert H., Path integral on spherical surfaces in $D$ dimensions and on group spaces, Phys. Lett. B 236 (1990), 315-320.
  19. Kleinert H., Path integrals in quantum mechanics, statistics, polymer physics, and financial markets, 3rd ed., World Sci. Publ. Co., Inc., River Edge, NJ, 2004.
  20. Kobayashi S., Nomizu K., Foundations of differential geometry. Vol. II, Interscience Tracts in Pure and Applied Mathematics, Vol. 15, John Wiley & Sons, Inc., New York - London - Sydney, 1969.
  21. Kowalski K., Rembieliński J., Quantum mechanics on a sphere and coherent states, J. Phys. A: Math. Gen. 33 (2000), 6035-6048.
  22. Kowalski K., Rembieliński J., Papaloucas L.C., Coherent states for a quantum particle on a circle, J. Phys. A: Math. Gen. 29 (1996), 4149-4167, quant-ph/9801029.
  23. Kühnel W., Differential geometry. Curves - surfaces - manifolds, Student Mathematical Library, Vol. 16, Amer. Math. Soc., Providence, RI, 2002.
  24. Lempert L., Szőke R., Global solutions of the homogeneous complex Monge-Ampère equation and complex structures on the tangent bundle of Riemannian manifolds, Math. Ann. 290 (1991), 689-712.
  25. Levin J., Topology and the cosmic microwave background, Phys. Rep. 365 (2002), 251-333, gr-qc/0108043.
  26. Levin J., Scannapieco E., de Gasperis G., Silk J., Barrow J.D., How the universe got its spots, Phys. Rev. D 58 (1998), 123006, 14 pages, astro-ph/9807206.
  27. Levin J., Scannapieco E., Silk J., Is the universe infinite or is it just really big?, Phys. Rev. D 58 (1998), 103516, 5 pages, astro-ph/9802021.
  28. Levin J., Scannapieco E., Silk J., The topology of the universe: the biggest manifold of them all, Classical Quantum Gravity 15 (1998), 2689-2697, gr-qc/9803026.
  29. McMullen P., Schulte E., Abstract regular polytopes, Encyclopedia of Mathematics and its Applications, Vol. 92, Cambridge University Press, Cambridge, 2002.
  30. Mostafazadeh A., Scalar curvature factor in the Schrödinger equation and scattering on a curved surface, Phys. Rev. A 54 (1996), 1165-1170, hep-th/9602095.
  31. Stenzel M.B., The Segal-Bargmann transform on a symmetric space of compact type, J. Funct. Anal. 165 (1999), 44-58.
  32. Szőke R., Complex structures on tangent bundles of Riemannian manifolds, Math. Ann. 291 (1991), 409-428.
  33. van Leeuwen S., The Segal-Bargmann transform and its generalizations, Master's thesis, Universiteit Utrecht, 2009.
  34. Wolf J.A., Spaces of constant curvature, 6th ed., AMS Chelsea Publishing, Providence, RI, 2011.
  35. Zinn-Justin J., Path integrals in quantum mechanics, Oxford Graduate Texts, Oxford University Press, Oxford, 2005.

Previous article  Next article   Contents of Volume 11 (2015)